I got my period on Saturday and started taking birth control (LO OVRAL) on Sunday, like the directions said to do. I was also on antibiotics.
I normally have a period that doesn't last longer than 5 days, and its generally pretty light.
I've been taking the white active pills and I thought it would slow down my period or stop it earlier, but so far it has lasted longer and I'm having a brown discharge as well as normal blood.
Did taking the pill while I was taking antibiotics make it uneffective?
Is it normal to still be on my period right now and for it to be brownish?
Did I take the pill too early.
It seems that you took the first pill just in time. Birth control pills can alter bleeding but you shouldnât worry about the length of menstruation; 7 days is still considered within the normal duration for menstruation. If bleeding lasts more than 7 days, you may visit your gynecologist to exclude a possible organic reason for the prolonged menstruation (menorrhagia). You can mention the type of antibiotic to the gynecologist because it is possible that there could be some interactions between the antibiotic and the contraceptive pills.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.